MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER
Catalog Number PWMX30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
This complaint is in response to a survey.The authorized representative advised that the patient got a bad uti while using that contributed to his death.Auth said they were moderately difficult to learn how to use.Auth strongly disagrees that this helps keep patients out of long-term care facilities.No additional information provided.It was unknown what medical intervention for urinary tract infection.A bd representative attempted follow ups to obtain additional information via phone on 18feb2026, 20feb2026, and 22feb2026 and via email on 20feb2026, and 22feb2026.No response has been received.
 
Event or Problem Description
This complaint is in response to a survey.The authorized representative advised that the patient got a bad uti while using that contributed to his death.Auth said they were moderately difficult to learn how to use.Auth strongly disagrees that this helps keep patients out of long term care facilities.No additional information provided.It was unknown what medical intervention for urinary tract infection.A bd representative attempted follow ups to obtain additional information via phone on 18feb2026, 20feb2026, and 22feb2026 and via email on 20feb2026, and 22feb2026.No response has been received.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states, warnings: do not use on irritated skin.Examples include, but are not limited to, rashes, skin tears, or blisters.Do not cover fresh surgical wounds with the device.To avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.Stop use if an allergic reaction occurs.Precautions: not recommended for users who: are agitated, combative, or uncooperative and might remove the device.Have frequent episodes of bowel incontinence without a fecal management system in place.Have skin irritation or breakdown at the site.Proceed with caution in users who have had recent surgery of the external male anatomy.Always check skin for irritation or breakdown and clean and dry the skin prior to placement of a new device.Recommendations: wash hands thoroughly before device placement.Check device placement and user¿s skin at least every 2 hours.Removal of purewick male external catheter: gently lift the top edge of the adhesive base off the skin.In a slow, downward peeling motion, remove the device.If necessary, use a warm, wet cloth or pad to help loosen adhesive.Warning: to avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.When to replace purewick male external catheter: replace the device at least every 24 hours or if soiled with feces, blood, or semen.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Correction: a.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24448090
Report Number1018233-2026-01270
Device Sequence Number21385435
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale